Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 54, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 4, 2020, 2:42 PM MDT for 4 counties in Colorado. It took effect at Oct 5, 2020, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2020, 2:42 PM MDT (20:42 UTC)
- In effect from
- Oct 5, 2020, 11:00 AM MDT
- Expired
- Oct 5, 2020, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, El Paso County, CO, Kiowa County, CO, Lake County, CO
The radar
The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2550 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS85 KPUB 042042 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 242 PM MDT Sun Oct 4 2020 ...A Red Flag Warning has been issued from 11 AM until 6 PM Monday for gusty winds, low relative humidity and dry fuels for fire weather zone 234, which includes Kiowa County... COZ234-051245- /O.NEW.KPUB.FW.W.0054.201005T1700Z-201006T0000Z/ Kiowa County Including Eads- 242 PM MDT Sun Oct 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 234... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 6 PM MDT Monday. * Affected Area...Fire Weather Zone 234. * Winds...North 10 to 15 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
541 WWUS85 KPUB 051012 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 412 AM MDT Mon Oct 5 2020 ...A Red Flag Warning is in effect from 11 AM until 6 PM today for gusty winds, low relative humidity and dry fuels for fire weather zones 220, 226, 227, and 234, which includes Lake, Chaffee, El Paso, and Kiowa Counties... COZ220-226-227-060000- /O.EXA.KPUB.FW.W.0054.201005T1700Z-201006T0000Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs- 412 AM MDT Mon Oct 5 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...226 AND 227... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 6 PM MDT this evening. * Affected Area...Fire Weather Zones 220...226 and 227. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ234-060000- /O.CON.KPUB.FW.W.0054.201005T1700Z-201006T0000Z/ Kiowa County Including Eads- 412 AM MDT Mon Oct 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 234... * Affected Area...Fire Weather Zone 234. * Winds...North 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
848 WWUS85 KPUB 052040 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 240 PM MDT Mon Oct 5 2020 ...A Red Flag Warning is in effect until 6 PM today for gusty winds, low relative humidity and dry fuels for fire weather zones 220, 226, 227, and 234, which includes Lake, Chaffee, El Paso, and Kiowa Counties... COZ220-226-227-234-060000- /O.CON.KPUB.FW.W.0054.000000T0000Z-201006T0000Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Kiowa County Including Eads- 240 PM MDT Mon Oct 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...226...227 AND 234... * Affected Area...Fire Weather Zones 220...226...227 and 234. * Winds...North 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
729 WWUS85 KPUB 052338 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 538 PM MDT Mon Oct 5 2020 ...The Red Flag Warning for fire weather zones 220, 226, 227, and 234, which includes Lake, Chaffee, El Paso, and Kiowa Counties, will expire at 6 pm... COZ220-226-227-234-060045- /O.EXP.KPUB.FW.W.0054.000000T0000Z-201006T0000Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Kiowa County Including Eads- 538 PM MDT Mon Oct 5 2020 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FOR FIRE WEATHER ZONES 220...226...227 AND 234... The Red Flag Warning for fire weather zones 220, 226, 227, and 234, which includes Lake, Chaffee, El Paso, and Kiowa Counties, will expire at 6 pm $$ Hodanish
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 4, 2:39 PM MDT, 3 minutes earlier.
Area forecast discussion, Oct 4, 2:39 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 239 PM MDT Sun Oct 4 2020 .SHORT TERM...(This evening through Monday) Issued at 238 PM MDT Sun Oct 4 2020 The main short term forecast concern is the potential for critical fire weather conditions in some areas on Mon. Dry weather will continue tonight and Mon. On Mon, an upper moving through the northern and central plains states, will send a dry front into southeast CO. The HRRR shows the winds over the far southeast plains increasing later in the morning hours, especially over Kiowa County. Winds along the I-25 corridor are expected to be northerly in the early afternoon, just not as strong as the eastern border areas, and then should become more easterly through the afternoon. RH values will be low across all of southern CO on Mon, with generally 10% or lower at the lower elevations, and the fuels are dry. At this time, it looks like Kiowa County could see the combination of RH values of below 15% and strong enough wind gusts by about 17Z, and these critical conditions continuing through the afternoon in that area, and will issue a Red Flag Warning for this area. By late afternoon, far eastern portions of El Paso and maybe some of Crowley County could also see the stronger wind gusts that will put them into the critical category for fire weather concerns, as well as a part of western Saguache County. However, these areas are not expected to see widespread critical conditions for a long enough period to warrant a fire weather highlight. Temps on Mon will be above average with highs mostly in the 80s over the plains and in the 70s in the high valleys, with upper 60s to lower 70s in Teller County. .LONG TERM...(Monday night through Sunday) Issued at 238 PM MDT Sun Oct 4 2020 High pressure will continue to build into the area starting Monday night into Tuesday. The upper-level ridge will persist but will flatten out Thursday and Friday before rebuilding slightly through the weekend. Weather is expected to be dry and quiet through the week, and daytime temperatures should remain slightly above normal, with highs in the upper 80s to low 90s over the plains and 60s-70s over the mountains and valleys. Our first chance of a change to the existing pattern sets in on Sunday, where an upper-level trough is expected to dig through Colorado through next Monday or Tuesday, bringing with it the chance of precipitation over the mountains as we head into next week. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 238 PM MDT Sun Oct 4 2020 VFR conditions are expected through the forecast period at KCOS, KPUB and KALS. Winds will generally be under 10 kts overnight. KCOS should see northerly winds increase in the late morning or early afternoon Mon with gusts near 20 kts, the becoming more easterly by late afternoon. KPUB should see winds become northerly in the late morning hours on Mon and then become more easterly in the afternoon, mainly 10-15 kts with possibly some stronger gusts toward late afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 6 PM MDT Monday for COZ234. && SHORT TERM...28 LONG TERM...GARBEROGLIO AVIATION...28
Hazardous weather outlook, Oct 4, 4:45 AM MDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 445 AM MDT Sun Oct 4 2020 COZ058>089-093>099-051045- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 445 AM MDT Sun Oct 4 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Near critical to potentially critical fire weather conditions are anticipated Monday over the Continental Divide along with Kiowa, Crowley, and El Paso Counties. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ/29
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.